Addiction: Substance Abuse Community
What can I expect from percocet/opiate withdrawal?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What can I expect from percocet/opiate withdrawal?

About a year and a half ago, my boyfriend introduced me to percocet. at first, we were only using once or twice a week. Eventually it turned into how it is now- around 30-40 mgs/day for the past 3 months. occasionally i use Opana, Dulladid, morphine and other powerful painkillers. when I go around 12 hours without the drug, I begin to feel serious anxiety and restlessness, nausea and chills. I am also bipolar, and so the mood swings seem very amplified. I know I have to quit before my addiction gets much more serious.
My psyciatrist gave me 10mg olanzapine (zyprexa) for the withdrawal, but I have not quit cold turkey yet. (got the perscription yesterday)

What can I expect from my withdrawals?
Has anyone taken this withdrawal medication?
Any home remedies or helpful quitting ideas?

thank you

3 Comments Post a Comment
Blank
5347058_tn?1381192026
Hi and welcome! You are definitely in the right place. There will be a lot of people who can help you through this. 30-40mgs a day is a fairly low dose, so hopefully your withdrawls will not be that bad. Anxiety, depression, restless legs, general aches, nausea, diarrhea, and sleeplessness are the most common wd symptoms. That doesn't mean that you will have all of them. Physical symptoms usually peak around 3-5 days and then gradually get better. Everyone is different. The main thing is to keep as busy as possible. If you feel anxious
sitting around fretting will only make it worse. Going for a walk can help. Music, books, funny movies/tv can also be great distractions. Staying on this site and chatting can help a lot too, We have all been through it, or are going through it now and we want to see you succeed. You need to be sure and set up a good support system. Tell a couple trusted people what you are going through. It's important to be accountable. Also be sure to cut out your sources. Whether you get them from a dealer, friend, or doctor if you don't cut your sources it's almost a guarantee for relapse. Let us know what symptoms you are having and we can give you suggestions on what might help. There is no magic cure, and you really just have to tough it out and go through it. A week or so of feeling bad is nothing compared to the rest of your life right? I wish you the best of luck. Please stick around and let us know how you are doing.
Blank
Avatar_m_tn
Hello, you are in the right place for support and answers. I am on week 2 detoxing from about the same dosage of Oxy that I was prescribed for over a year. I am an addict type, and often took more than that.
The Thomas Recipe and amino acids were very helpful to me. I had to accept the fact that I was going to feel like I had the flu for a week, but it gets better every day, I promise!
Several years ago I was on Zyprexa for a while. It's OK for a very short term.  Long term, well I will let you read about it on the Internet yourself, but it has a dark side.
The people on this site are amazing when it comes to accurate answers and loving support. Before you know it all the physical symptoms and anxiety will be a thing of the past, if you want to be clean badly enough.
Congratulations on your choice to get clean and feel better!
Blank
5852411_tn?1375450391
Yeah the two comments pretty much summed it up. But my withdrawls lasted over a month.  I mean so sick I did not want to get up to take a shower. I couldn't even eat and lost weight.  What some of my friends have done since there is no methadone clinic here is go to a doctor who can prescribe Suboxone. It is a medicine that you can get on and gradually taper down so you go through almost no detox at all.  I haven't seen anyone on this site mention it.  But, when I was shooting up a few oxy 80's a day several years ago, I believe the methadone saved my life.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
2083449_tn?1381358308
Blank
Sonrissa
NV
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
3092482_tn?1412261602
Blank
weaver71
Other